Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Feb 28, 2013, 3:57 AM CST for 9 counties in Texas. It took effect at Feb 28, 2013, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2013, 3:57 AM CST (09:57 UTC)
- In effect from
- Feb 28, 2013, 12:00 PM CST
- Expired
- Feb 28, 2013, 3:34 PM CST
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Colorado County, TX, Fort Bend County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 102 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3219 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS84 KHGX 280957 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 357 AM CST THU FEB 28 2013 ...RED FLAG WARNING FOR PARTS OF SOUTHEAST TEXAS... .LOW RELATIVE HUMIDITIES AND FREQUENT WIND GUSTS BETWEEN 15 AND 20 MPH WILL LEAD TO DANGEROUS WEATHER CONDITIONS THIS AFTERNOON. TXZ197-210>212-226-227-235>237-282300- /O.NEW.KHGX.FW.W.0004.130228T1800Z-130228T2300Z/ AUSTIN-BRAZORIA-COLORADO-FORT BEND-JACKSON-MATAGORDA-WALLER- WASHINGTON-WHARTON- 357 AM CST THU FEB 28 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR PORTIONS OF SOUTHEAST TEXAS GENERALLY SOUTHWEST OF A BRENHAM TO FREEPORT LINE... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * AFFECTED COUNTIES... WASHINGTON...COLORADO...AUSTIN... WALLER...WHARTON...FORT BEND...JACKSON...MATAGORDA...BRAZORIA. * WIND...NORTH AROUND 15 MPH WITH GUSTS TO 20 MPH. * HUMIDITY...22 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
632 WWUS84 KHGX 282134 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 334 PM CST THU FEB 28 2013 ...RED FLAG WARNING CANCELLED... .CLOUDS BLANKETTED THE AREA EARLY THIS AFTERNOON AND LIMITED THE RISE OF TEMPERATURES. RELATIVE HUMIDITIES OF 25 TO 30 PERCENT SHOULD BE AS LOW THEY FALL THIS AFTERNOON. NORTH AND NORTHWEST WINDS OF 5 TO 15 MPH WITH GUSTS NEAR 20 MPH WILL CONTINUE THOUGH THROUGH 6 PM ESPECIALLY NEAR THE COAST. TXZ197-210>212-226-227-235>237-282245- /O.CAN.KHGX.FW.W.0004.000000T0000Z-130228T2300Z/ AUSTIN-BRAZORIA-COLORADO-FORT BEND-JACKSON-MATAGORDA-WALLER- WASHINGTON-WHARTON- 334 PM CST THU FEB 28 2013 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHWESTERN PORTIONS OF SOUTHEAST TEXAS... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE RED FLAG WARNING. CLOUDS BLANKETTED THE AREA EARLY THIS AFTERNOON AND LIMITED THE RISE OF TEMPERATURES. RELATIVE HUMIDITIES OF 25 TO 30 PERCENT SHOULD BE AS LOW THEY FALL THIS AFTERNOON. NORTH AND NORTHWEST WINDS OF 5 TO 15 MPH WITH GUSTS NEAR 20 MPH WILL CONTINUE THOUGH THROUGH 6 PM ESPECIALLY NEAR THE COAST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 11:17 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Feb 27, 11:17 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1117 PM CST WED FEB 27 2013
.DISCUSSION...
SEE THE 06Z AVIATION DISCUSSION BELOW.
40
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. THE MAIN IMPACT
TO AVIATION OPERATIONS WILL BE THE WINDS. THE BEST PRESSURE
GRADIENT AND COLD AIR ADVECTION EARLY THIS MORNING WILL BE NEAR
GALVESTON BAY AND THE GULF WATERS...NAMELY AT KHOU AND KGLS.
MIXING WILL HELP WINDS TO INCREASE ELSEWHERE DURING THE MID
MORNING THROUGH THE AFTERNOON WITH SOME GUSTY CONDITIONS POSSIBLE.
WINDS ARE EXPECTED TO SUBSIDE AROUND SUNSET THURSDAY EVENING.
40
&&
.PREV DISCUSSION... /ISSUED 917 PM CST WED FEB 27 2013/
DISCUSSION...
SKIES HAVE CLEARED ACROSS SOUTHEAST TEXAS AND CLEAR SKIES EXPECTED
FOR THE REST OF THE NIGHT. MIN TEMP FCST LOOKS ON TRACK AND AM
EXPECTING SOME CHILLY READINGS...MID AND UPPER 30S BY MORNING.
ALLOWED THE RED FLAG WARNING TO EXPIRE EARLIER IN THE EVENING AS
RH VALUES CLIMB AND WINDS DROP OFF. FCST IS IN GOOD SHAPE AND NO
UPDATE IS REQUIRED TONIGHT. LOOKING AHEAD...SATURDAY LOOKS VERY
COLD WITH HIGH TEMPS STRUGGLING TO REACH THE UPPER 50S. SE TX
WILL REMAIN DRY THROUGH THE FIRST WEEK OF MARCH WITH LITTLE OR NO
RAIN EXPECTED THROUGH MARCH 9TH. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 35 59 36 60 37 / 0 0 0 10 10
HOUSTON (IAH) 38 59 38 60 37 / 0 0 0 10 10
GALVESTON (GLS) 45 58 47 57 47 / 0 0 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 AM CST THURSDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 3 AM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...43
AVIATION/MARINE...40Hazardous weather outlook, Feb 27, 7:36 PM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 736 PM CST WED FEB 27 2013 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-010145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 736 PM CST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:05 AM CST | Small Craft Advisory | HGX | 6 hr | |
| Feb 28, 3:39 PM CST | Low Water Advisory | HGX | 62 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.